MEDIVANCE, INC. ¿ 1725056 ARCTIC SUN® TEMPERATURE MANAGEMENT SYSTEM, ARCTICGEL¿ PADS; ARCTIC GEL PADS
Back to Search Results |
| Catalog Number |
317-07-02 |
| Medical Device Problem Code |
Restricted Flow rate (1248)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/04/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the nurse noted that they were getting no flow in an arctic sun device.They changed the pads because it appeared the hydrogel was coming off of them.Starting therapy with new pads, flow rate (fr) was 3.2lpm.They had disposed of the pads but pulled one pad and the packaging from the bin.Lot number ngkq3434.Flow rate (fr) was 3.2lpm.Guided to diagnostics showed that the system hours were 3776, pump hours were 3425, inlet pressure (ip) was -7.3psi, circulation pump command (cpc) was 87 percentage.Advised should hold onto pads for return.Emailed case to product complaints.Per follow up information received via task on (b)(6) 2026, spoke with nurse who confirmed the pad was tied up in a plastic bag behind the triage desk.They would move it to the supplies office so it would not be thrown away.Confirmed main address with attention to the icu and was unable to confirm the size of the pad through the bag.
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.All available udi information is being provided.H11: sections a through f the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that the nurse noted that they were getting no flow in an arctic sun device.They changed the pads because it appeared the hydrogel was coming off of them.Starting therapy with new pads, flow rate (fr) was 3.2 lpm.They had disposed of the pads but pulled one pad and the packaging from the bin.Lot number ngkq3434.Flow rate (fr) was 3.2 lpm.Guided to diagnostics showed that the system hours were 3776, pump hours were 3425, inlet pressure (ip) was -7.3psi, circulation pump command (cpc) was 87 percentage.Advised should hold onto pads for return.Emailed case to product complaints.Per follow up information received via task on 05feb2026, spoke with nurse who confirmed the pad was tied up in a plastic bag behind the triage desk.They would move it to the supplies office so it would not be thrown away.Confirmed main address with attention to the icu and was unable to confirm the size of the pad through the bag.
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings and no sample was available for evaluation.Instructions for use were reviewed for this investigation.The reported event is addressed within the labeling as it state: cautions: the clinician is responsible for determining the appropriateness of use of this device and the usersettable parameters, including water temperature, for each patient.For small patients (less than or equal to 30 kg) it is recommended to use the following settings: water temperature high limit less than or equal to 40 degrees c (104 degrees f); water temperature low limit greater than or equal to 10 degrees c (50 degrees f); control strategy =2.It is recommended to use the patient temperature high and patient temperature low alert settings.Use pads immediately after opening.Do not store pads in opened pouch.Do not allow circulating water to contaminate the sterile field when lines are disconnected.The arcticgel¿ pads should not be punctured with sharp objects.Punctures will result in air entering the fluid pathway and may reduce performance.The arcticgel¿ pads are for single patient use.The water content of the hydrogel affects the pad¿s adhesion to the skin and conductivity, and therefore, the efficiency of controlling patient temperature.Periodically check that pads remain moist and adherent.Replace pads when the hydrogel no longer uniformly adheres to the skin.Replacing pads at least every 5 days is recommended.Directions: select the proper number, size and style pad for the patient size and clinical indication.However, the rate of temperature change and potentially the final achievable temperature is affected by pad surface area, patient size, pad placement and water temperature range.Best system performance will be achieved by using the entire pad set (4).If the entire set of pads is not used, the minimum flow rate may not be achieved.For patient comfort, the pads may be prewarmed using water temperature control mode (manual) prior to application.Place the pads on healthy, clean skin only.Remove any creams or lotions from patient¿s skin before pad application.Remove the release liner from each pad and apply to the appropriate area.The pads may be overlapped or folded adhesive-to-adhesive to achieve proper placement.The pads may be removed and reapplied if necessary.The pad surface must be contacting the skin for optimal energy transfer efficiency.Place pads to allow for full respiratory excursion.Attach the pad's line connectors to the patient line manifolds.Begin circulating water through the pads using either patient temperature control mode (automatic) or water temperature control mode (manual).If the pads fail to prime or a significant continuous air leak is observed in the pad return line, check connections, then if needed replace the leaking pad.Once the pads are primed, assure the flow rate displayed on the control panel is greater than 1.7 liters per minute, which is the minimum flow rate for a full pad kit (4).A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.Corrections: d, h.All available udi information is being provided.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.